Hail, Eastland
- When
- September 4, 3:35 PM CST
- Where
- Eastland County, Rising Star
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.100, -98.970
Penny to nickel size hail was reported in Rising Star.
Afternoon thunderstorms developed to the southwest of Fort Worth, and one thunderstorm produced nickel size hail in Rising Star.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Afternoon thunderstorms developed to the southwest of Fort Worth, and one thunderstorm produced nickel size hail in Rising Star.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 4, 12:46 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 146 PM CDT FRI SEP 4 2009 .DISCUSSION... UPPER TROUGH OVER KS/MO BORDER WILL CONTINUE TO DROP ACROSS THE OZARKS/MID MS VALLEY THROUGH SUNDAY MORNING...BEFORE LIFTING NEWD AWAY AND TOWARD THE GT LAKES HEADING INTO LABOR DAY. ALSO...LIKELY DUE TO NEARBY/YET WEAK HEIGHT FALLS TO THE EAST...WEAK SFC LOW OVER OK/TX PANHANDLES WILL BE SLOWER TO MOVE NE AND DRAG WEAK FRONT OVER SRN KS DOWN TO THE SOUTH UNTIL SAT NIGHT/SUN...AND EVEN THEN IT WILL LIKELY STALL AROUND THE RED RIVER VALLEY ON SUNDAY. AS A RESULT OF SLOWER TIMING OF ABOVE ANALYSIS...IT APPEARS THE LATTER PART OF THE HOLIDAY WILL BE WARMER/DRIER THAN PREVIOUSLY EXPECTED...ESPECIALLY LABOR DAY AND BEYOND. SUBTLE DISTURBANCE OVER THE SOUTH PLAINS WILL HEAD TOWARD THE EDWARDS PLATEAU/HILL COUNTRY/ AND COLORADO RIVER VALLEY THROUGH TONIGHT. BEST HEATING AND INSTABILITY WILL BE OVER FAR W/SW COUNTIES THROUGH THIS EVENING AND THIS IS WHERE BEST POPS WILL BE THROUGH THIS EVENING...THOUGH OVERNIGHT...STORM PUSHING OFF FRONT MOVING SLOWLY SOUTH THROUGH OKLAHOMA COULD REACH RED RIVER COUNTIES LATE. IT WONT BE A RAIN OUT FOR SURE...JUST ISOLATED TO WIDELY SCATTERED COVERAGE. ANY STRONGER STORMS WILL BE OVER W/SW COUNTIES. THE CLOUD COVER AND SPOTTY SHOWERS SHOULD MAKE FOR COOLER HIGHS ACROSS THE NE HALF OF NORTH TX VERSUS THE SW HALF...BUT STILL SLIGHTLY BELOW NORMA. UPPER RIDGE BUILDS IN SOME FROM FROM THE SW BY LABOR DAY AND EARLY NEXT WEEK...SO EXPECT SEASONABLY HOT AND MAINLY DRY CONDITIONS. UPPER TROUGH DEEPENS OVER THE NRN ROCKIES/PLAINS BY MID WEEK...WITH BROAD/WEAK UPPER HIGH OVER SRN STATES...THOUGH ECMWF TRIES TO DROP OF A SRN PIECE OF ENERGY OVER W TX/ERN NM. FOR NOW... WILL CONTINUE WITH DRY FCST...THOUGH SEA-BREEZE/DIURNAL CONVECTION MAY NEED TO BE ADDED FOR S/SERN COUNTIES EVENTUALLY. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 89 70 90 70 / 30 40 20 30 10 WACO, TX 70 92 69 93 69 / 30 50 20 20 20 PARIS, TX 67 84 66 86 66 / 40 40 30 40 10 DENTON, TX 67 88 66 90 67 / 30 30 30 30 10 MCKINNEY, TX 67 86 66 88 66 / 30 40 30 30 10 DALLAS, TX 70 89 71 91 72 / 30 40 20 30 10 TERRELL, TX 69 88 68 89 69 / 30 40 20 30 10 CORSICANA, TX 69 93 68 90 69 / 30 50 20 30 20 TEMPLE, TX 69 93 67 92 69 / 40 50 20 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 207 PM CDT FRI SEP 4 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 207 PM CDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING AND TONIGHT WITH THE BEST CHANCES WEST OF INTERSTATE 35. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE WEST OF A JACKSBORO TO STEPHENVILLE TO KILLEEN LINE. WINDS UP TO 60 MPH AND PENNY SIZE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OCCASIONAL UPPER DISTURBANCES IN THE NORTHWESTERLY FLOW ALOFT...WILL LEAD TO SCATTERED THUNDERSTORMS THROUGH SUNDAY NIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE...WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING WEST OF A JACKSBORO TO STEPHENVILLE TO KILLEEN LINE. 85/NH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT FRI SEP 4 2009 TXZ141-042045- COMANCHE TX- 315 PM CDT FRI SEP 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COMANCHE COUNTY AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF COMANCHE...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3213 9852 3191 9849 3195 9877 3203 9879 TIME...MOT...LOC 2015Z 262DEG 5KT 3200 9868
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI SEP 4 2009 TXZ129-042115- EASTLAND TX- 345 PM CDT FRI SEP 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN EASTLAND COUNTY AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CISCO...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CISCO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3236 9912 3243 9886 3217 9889 3227 9912 TIME...MOT...LOC 2045Z 284DEG 5KT 3230 9907
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 PM CDT FRI SEP 4 2009
TXZ129-042145-
EASTLAND TX-
416 PM CDT FRI SEP 4 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN EASTLAND COUNTY
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF CISCO...MOVING EAST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3223 9911 3234 9912 3245 9895 3235 9877
3223 9876 3213 9893
TIME...MOT...LOC 2116Z 273DEG 5KT 3225 9903The Dyess AFB radar (KDYX), 56 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 hail. Local standard time, as filed.
Penny to nickel size hail was reported in Rising Star.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190644.